Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 102, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 7, 2006, 7:54 PM MST for Maricopa County, Arizona. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2006, 7:54 PM MST (02:54 UTC)
- Expired
- Sep 7, 2006, 9:00 PM MST
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:50 PM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 7, 2:50 PM MST, 5 hours 4 minutes before
AZZ020>028-CAZ030>033-080600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST THU SEP 7 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SUFFICIENT MOISTURE WILL REMAIN FOR A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA THROUGH FRIDAY...WITH ONLY A SLIGHT CHANCE OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. DURING THE WEEKEND...A GRADUAL DRYING TREND WILL COMMENCE ACROSS THE ENTIRE FORECAST AREA...WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA. BY TUESDAY OF NEXT WEEK...EXPECT DRY CONDITIONS ACROSS THE ENTIRE FORECAST AREA UNDER A MUCH DRIER NORTHERLY FLOW ALOFT. && .SHORT TERM... TONIGHT THROUGH SUNDAY... FORECAST THINKING HAS NOT CHANGED MUCH SINCE THIS MORNINGS DISCUSSION. STORMS HAVING A HARDER TIME INITIATING TODAY THANKS TO MUCH COOLER LOW LEVEL AIR. HOWEVER...THE COLUMN IS STILL RATHER UNSTABLE ALOFT AND VERY MOIST...AND ALL IT WOULD TAKE TO RELEASE INSTBY WOULD BE A TRIGGER...WHICH WE SEEM TO HAVE IN THE FORM OF UPSTREAM JET MAX. MODELS MOVE PIECES OF THIS JET ACROSS THE AREA NEXT 24 TO 36 HOURS...WITH MOST OF THE AZ PORTION IN LEFT EXIT REGION TONIGHT AND THEN RIGHT ENTRANCE REGION BY FRIDAY AFTN. MOS POPS LOOK RSNBL AND THEREFORE HAVE NOT DEVIATED FROM THEM MUCH... WITH CHANCE POPS AZ PTN OF CWA THRU FRI EVENING...SLIGHT CHANCES OUT W TONIGHT...THEN SINGLE DIGITS BY FRIDAY. BELIEVE ACTIVITY WILL DEVIATE FROM NORMAL DIURNAL MAXIMUMS...SO LEFT THREAT OF STORMS GOING ALL NIGHT TONIGHT. STILL ANTICIPATING SOME DRYING DURING THE WEEKEND...BUT BELIEVE WE SHOULD HANG ON TO SUFFICIENT MOISTURE TO KEEP SLIGHT CHANCES GOING SCNTRL AZ PORTION OF CWA BOTH SATURDAY AND SUNDAY. LOOK FOR TEMPS TO BE NEAR SEASONAL NORMALS THRU THE WEEKEND. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... BACKED OFF ON COMPLETE DRYING AND ENDING OF TSTM THREATS A DAY OR SO FROM WHAT WAS INHERITED BASED ON LATEST GFS TRENDS...AND ADJACENT WFOS AGREED. SO...SLIGHT CHANCES OF STORMS WILL BE MAINTAINED IN FORECAST THRU MONDAY EVENING. WILL ALLOW FOR MAX TEMPS TO RISE BACK ABOVE NORMAL WITH THE DRIER AIR IN PLACE. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Sep 7, 5:10 AM MST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 510 AM MST THU SEP 7 2006 AZZ021>023-026>028-081215- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 510 AM MST THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE LIKELY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THIS AFTERNOON. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD- TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WITH A SLIGHT CHANCE SATURDAY AFTERNOON AND EVENING. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-081215- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 510 AM PDT THU SEP 7 2006 /510 AM MST THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ESPECIALLY IN EASTERN RIVERSIDE COUNTY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-081215- SOUTHERN GILA/TONTO NF FOOTHILLS- 510 AM MST THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY WITH A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS SUNDAY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:30 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 60 min |
| Sep 8, 12:39 AM MST | Severe Thunderstorm Warning | PSR | La Paz | 66 min |
| Sep 8, 1:18 AM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 57 min |
| Sep 8, 4:49 AM MST | Severe Thunderstorm Warning | PSR | Yuma | 56 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.